MAUDE Adverse Event Report: COVIDIEN KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 461412
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2017
Type of Reportable Event Malfunction
Event or Problem Description
The customer states that while introducing the ng tube into the patient, the tube broke into two pieces in the middle of the tube.The pieces broke outside of the patient.There was no patient injury reported with this event.
 
Additional Manufacturer Narrative
The dhr file was reviewed indicating that product was released meeting all quality standard requirements.One sample without original package without lot number was received for evaluation.During a visual inspection of the sample received it was observed that the sample does not have a uniform straight cut which is characteristic with cut extruded tubes.The sample shows a jagged cut with a prominent section in the sentinel line which is a characteristic defect caused by tension forces on the extruded tube.The tension forces pull the tube in opposite directions with the extruded tube splitting except for the strongest section corresponding to the sentinel line.The sample received shows signs of having been used with internal residue.In conclusion the most likely root cause is that tension forces were exerted in the middle portion of the tube.Based on the root cause analysis, the reported defect mode was not generated by the manufacturing process therefore no further actions are deemed necessary.The current process is meeting all quality and manufacturing specifications.If information is provided in the future, a supplemental report will be issued.

Brand Name
KANGAROO
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 1113 cuidad
tijuana,na 22444
MX  22444
MDR Report Key7117328
Report Number9612030-2017-05258
Device Sequence Number11102143
Product Code KNT
UDI-Device Identifier20884521067964
UDI-Public20884521067964
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Model Number461412
Device Catalogue Number461412
Device Lot Number708124664X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2017
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer11/16/2017
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age1 MO